Relative entropy and hydrodynamics of Ginzburg-Landau models. (English) Zbl 0725.60120

Summary: We prove the hydrodynamic limit of Ginzburg-Landau models by considering relative entropy and its rate of change with respect to local Gibbs states. This provides a new understanding of the role played by relative entropy in the hydrodynamics of interacting particle systems.


60K35 Interacting random processes; statistical mechanics type models; percolation theory
28D20 Entropy and other invariants
83C55 Macroscopic interaction of the gravitational field with matter (hydrodynamics, etc.)
Full Text: DOI


[1] Chang, C. C. and Yau, H. T., Fluctuations of one-dimensional Ginzburg-Landau models in nonequilibrium, Courant Institute preprint, 1991.
[2] John F., On the hydrodynamic limit of a Ginzburg-Landau model. The law of large numbers in arbitrary dimensions. Probl. Theory Related Fields 81, 291-318 (1989). · Zbl 0665.60108
[3] Guo M. Z., Papanicolaou G. C., and Varadhan S. R. S., Nonlinear diffusion limit for a system with nearest neighbor interactions, Comm. Math. Phys. 118, 31-59 (1988). · Zbl 0652.60107
[4] Kipnis C., Olla S., and Varadhan S. R. S., Hydrodynamics and large deviations for simple exclusion process, Comm. Pure Appl. Math. 42, 115-137 (1989). · Zbl 0644.76001
[5] Lebowitz J. L. and Presutti E., Statistical mechanics of systems of unbounded spins, Comm. Math. Phys. 50, 195-218 (1976).
[6] Olla S. and Varadhan S. R. S., Scaling limit for interacting Ornstein-Uhlenbeck process, Comm. Math. Phys. 135, 355-378 (1991). · Zbl 0725.60086
[7] Rezakhoulou F., Hydrodynamic limit for a system with finite range interactions, Comm. Math. Phys. 129, 445-480 (1990). · Zbl 0702.76121
[8] Rezakhanlou, F., Hydrodynamic limit for attractive particle systems on ? d , Comm. Math. Phys. to appear. · Zbl 0738.60098
[9] Sphon, H., Large-scale dynamics of interacting particles, to appear in Lecture Notes in Physics.
[10] Varadhan S. R. S., Scaling limit for interacting diffusions, Comm. Math. Phys. 135, 313-353 (1991). · Zbl 0725.60085
[11] Olla S., Large deviations for Gibbs random fields, Probl. Theory Related Fields 77, 343-357 (1988). · Zbl 0621.60031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.